speed is not always a virtue
November 11, 2007 11:19 PM   Subscribe

Premature ejaculation due to Post SSRI Sexual Dysfunction - how can I fix this?

I was on 10mg Cipralex (i.e. escitalopram, a.k.a. Lexapro, Lexaprin, Sipralexa, Entact and Seroplex) for almost a year. Recently went through a tapering regime and finally cut it out altogether as of 10 days ago.

Most withdrawal effects have subsided, but I am left with very annoying premature ejaculation. Is there a solution to this or do I just have to ride it out? Of course I'll see my doctor about this but he generally scoffs at anything less than cancer or a broken bone and I need to go in armed with some information to push him into action.
posted by randomstriker to Health & Fitness (10 answers total)
 
The above mentioned dosage was daily.
posted by randomstriker at 11:20 PM on November 11, 2007


Oh and I had never been "quick" before -- in fact I was quite the slow boat to china. How one's fortunes change!
posted by randomstriker at 11:23 PM on November 11, 2007


My experience would tell me to, as you so punningly put it, 'ride it out', at least for a while. SSRIs generally make ejaculation difficult, and so even if you hadn't noticed much difference yourself, your body has probably become used to this effect, and ten days isn't really a long time to adjust.

Also, good work on coming off, it's hard work and you should pat yourself on the back. At the same time, it's not a 'failure' (which is what it can feel like) should you need it again if things go a bit awry. This is probably obvious to you, but it wasn't to me, so I thought I'd throw it in.
posted by liquidindian at 12:15 AM on November 12, 2007


This drug has a halflife around 35 hours. So it's better to think of it as having been out of your system for only 4 or 5 days rather than ten. Your body is still adjusting to the changes.

Talk to your doctor, ride it out and (from personal experience with an odd SSRI discontinuation symptom) think in weeks.
posted by 517 at 12:25 AM on November 12, 2007


yah normally I would be quite ok to just ride it out, but coincidentally I have two rendezvous's (how do you pluralize that?) coming up very shortly!

mebbe I has just gots to rub some lidocaine in strategic spots.
posted by randomstriker at 1:18 AM on November 12, 2007


The trick for dealing with this problem and your lady friends is to pleasure them first and take your time at it.

Accept that they won't get off via intercourse with you and do the work to get them off first. Most ladies don't get off via intercourse, anyway, so this is always a good assumption.

The only complaint that I have heard about guys who shoot for speed is: "He got off in 2 minutes and rolled over and went to sleep like we were through but I was just getting started--what the hell?!"

It happens, especially while you're first dating and it's a new exciting thing, just don't leave your ladies hanging, yanno?

Have fun, woo!
posted by sondrialiac at 2:31 AM on November 12, 2007


There's not going to be a quick solution to this; you just need to re-acclimate. I noticed a similar problem on the occasions when I've gone off prozac for a time. I don't recall it taking a terribly long time to re-adjust. Perhaps you need to do more solo check-flights between now and your first rendezvous and practice duration...
posted by phearlez at 6:43 AM on November 12, 2007


You might simply need to take a while to get readjusted... Take the time to be really aware of and in tune with your body's responses to everything. Consider this a "relearning" process, that you're gonna have to go through...
posted by stratastar at 7:24 AM on November 12, 2007


Can you maybe build up a little stamina the old fashioned way?
posted by sully75 at 8:09 AM on November 12, 2007


As a side, if your doctor scoffs at anything less than a broken bone... find a new doctor.
posted by jeversol at 9:17 AM on November 12, 2007


« Older High-volume wireless internet.   |   Nyet, Natasha is too many syllables! Newer »
This thread is closed to new comments.